MAUDE Adverse Event Report: RESPIRONICS RESPIRATORY DRUG DELIVERY (UK) LTD. ESSENCE; COMPRESSOR, AIR, PORTABLE

RESPIRONICS RESPIRATORY DRUG DELIVERY (UK) LTD. ESSENCE; COMPRESSOR, AIR, PORTABLE
Model Number 1100312
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received an innospire essence device for evaluation due to a report of "physical damage".There was no patient involvement reported.Upon receipt, the manufacturer noted physical damage to the ac power cord, with exposure to the conducting wires.There was no evidence of thermal damage.Although the root cause of the observed damage was not confirmed, this type of damage is typically a result of the ac power cord being subjected to forces beyond intended design.The innospire essence device is intended to provide a source of compressed air for medical purposes.It is to be used with a pneumatic (jet) nebulizer to produce aerosol particles of medication for respiratory therapy for children and adults.Labeling warns the user "it is recommended to have a backup device for respiratory delivery in case a situation arises when your nebulizer can not be used".The user is also cautioned that the power supply cord cannot be replaced by the user.In case the power supply cord becomes damaged, contact philips respironics customer service for replacement (there is no service option).The manufacturer will continue to monitor the complaint records for similar reported failures.Based on the available information, the manufacturer concludes no further action is necessary.

Brand Name
ESSENCE
Common Device Name
COMPRESSOR, AIR, PORTABLE
Manufacturer (Section D)
RESPIRONICS RESPIRATORY DRUG DELIVERY (UK) LTD.
chichester business park
city fields way
tangmere, chichester P202 2FT
UK  P202 2FT
Manufacturer (Section G)
RESPIRONICS RESPIRATORY DRUG DELIVER (UK) LTD.
chichester business park
city fields way
tangmere, chichester P202 2FT
UK   P202 2FT
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key14371548
Report Number9681154-2022-00006
Device Sequence Number5770037
Product Code BTI
UDI-Device Identifier00383730001821
UDI-Public00383730001821
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K042655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1100312
Device Catalogue Number1100312
Device Lot Number190307
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2022
Initial Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/07/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown